Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Irritation on vulvar and clitoris, swelling after periods. Used monistat. What should i do?

I was fine two weeks ago. My period came on had a normal monthly. After my period Went off. I began irritation on my right top side of my vulvar and near my clitoris. When I looked at it it was not just swelling . Then I decided to use petroleum jelly. That didn t work so it started to itch off and on now. I then thought it was a yeast infection so I started to use Monistat It began to get better a little but, but hen I got a white patch in that same area thr begin to burn . I know that I wear pants liners all the time morning to night. I have a miren iud so I have discharge on the time. Now I am worried that it may be something else and I am in pain bc the area doesn t it but just burns constantly. What should I do in the mean time waiting on my doctors appointment?
Asked On : Wed, 22 Aug 2012
Answers:  1 Views:  224
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response

Thanks for your query

You seem to be having Candidiasis of the groin region.

First some general precautions:
Wear cotton clothes and undergarments in order to reduce the sweating.
Do not apply any kind of oils / moisturizing lotion over the affected area .
Just give warm saline compresses over the affected area twice a day and then apply an antifungal cream.
Something like clotrimazole cream helps in most cases.
Also , you will need to take oral antifungals 2 weeks.

In case of severe itching, take some antihistamine once a day .
If inspite of the above measures, the lesions continue to persist or increase , then you might have to see a dermatologist for proper assessment and management .

Hope it helps
Dr Geetika Paul
Answered: Fri, 22 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor